MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 32 MM 12/14 M / +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 32 MM 12/14 M / +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 76539161
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Insufficient Information (4580); Medical device site infection (4845)
Date of Event 12/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a thr had been performed on an unknown date, patient experienced an unspecific adverse event.They did a washout.This adverse event was addressed by performing a revision surgery on (b)(6) 2025, during which, the biolox delta head 32 mm 12/14 m / +4 & r3 36mm id intl dlt cer lnr 52mm were exchanged.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
The devices were not returned for evaluation; therefore, device analyses could not be performed.Devices batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed devices.The instructions for use related to total hip systems revealed that infection, both early, post-operative superficial and early, post-operative deep wound infection and late periprosthetic infection has been identified as a potential complication associated with total hip arthroplasty surgery, primary or revision.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported events include post-operative healing issues, injuries, patient conditions, and/or medical histories.Based on these investigations, the need for corrective actions is not indicated.Should the devices or additional information be received, the complaints will be reopened.No further investigations are warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider these investigations closed.

Brand Name
BIOLOX DELTA HEAD 32 MM 12/14 M / +4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24068060
Report Number1020279-2026-00058
Device Sequence Number16019028
Product Code LZO
UDI-Device Identifier03596010566935
UDI-Public3596010566935
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K211176
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number76539161
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer01/28/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date01/29/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71331752 / R3 36MM ID INTL DLT CER LNR 52MM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown